MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 32 MM DIAMETER +0 MM NECK LENGTH; PROSTHETIC, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD 12/14 TAPER 32 MM DIAMETER +0 MM NECK LENGTH; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bacterial Infection (1735); Tissue Breakdown (2681); Subluxation (4525)
Date of Event 10/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: (b)(6) item name 32mm i.D.Size g high wall liner lot # 65257153.(b)(6) item name femoral stem cementless collarless standard offset 12/14 taper size 2 lot / software release # 3158218.(b)(6) item name: g7 osseoti 4 hole shell 58mm g lot 66526631 g2: foreign: norway.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure 19 days post implantation due to an infection and subluxation of the head and liner.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided.Medical timeline was created; patient had an initial tha.Patient was revised due to positive culture for enterococcus faecialis proteus mirabilis.During the revision, necrotic and infected tissue was removed around the stem.It was also noted the head would dislocate backwards and upwards on the edge of the liner, and likely subluxations had occurred.Due to the high risk of dislocations, the liner and head was removed and new liner and head placed.No other complications noted.A definitive root cause cannot be determined.Based on the medical record/timeline, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure 19 days post implantation due to an infection and subluxation of the head and liner.Patient was noted to have a positive culture for enterococcus faecalis proteus mirabilis.Patient was given dicloxacillin by mouth for approximately 3 months.It was noted during the revision procedure, the surgeon noted necrotic infected tissue.There is no additional information at the time of this report.

Brand Name
FEMORAL HEAD 12/14 TAPER 32 MM DIAMETER +0 MM NECK LENGTH
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20824794
Report Number0001822565-2024-03778
Device Sequence Number8843789
Product Code LPH
UDI-Device Identifier00889024498839
UDI-Public(01)00889024498839(17)340209(10)3192199
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number802203202
Device Lot Number3192199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale